MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT GOLDVAC PB SMOKE PENCIL; ESU PENCIL

CONSOLIDATED MEDICAL EQUIPMENT GOLDVAC PB SMOKE PENCIL; ESU PENCIL
Catalog Number 60-7510-005
Medical Device Problem Codes Misfire (2532); Firing Problem (4011)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Inspection was unable to find any abnormalities or defects.The device was functionally inspected using a system 7500 esu ((b)(4)).Functional inspection found that both the cut and coag modes functioned as expected.The buttons did not require any extra effort or pressure to activate.No auto-activation of the device was observed during testing.Upon dismantling the device no issues were observed with the buttons, circuit board, or dome switch.A lot history review was conducted, and this is the only complaint for this lot number and failure code.The manufacturing document from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of 7 complaints, regarding 7 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; - these devices should be inspected before each use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the (b)(4), goldvac pb smoke pencil, while starting the circumcision, surgical procedure on (b)(6) 2018 the electrosurgical smoke evacuation handpiece fired without surgeon touching button.The surgeon was about to start using handpiece, aimed in the direction of the surgical location.Device button was not pressed yet according to surgeon the device engaged in cut mode.Surgeon doubled checked his hand placement.Device did go off on its own again.The cut on the penis was where the surgeon was going to initiate the surgical incision, so according to the doctor there were no issues an no harm to the patient.The yellow button on handpiece was difficult to press and appeared stuck and difficult to release.This report is being raised based on device malfunction with potential for injury upon reoccurrence.

Brand Name
GOLDVAC PB SMOKE PENCIL
Common Device Name
ESU PENCIL
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
MDR Report Key8152896
Report Number3007305485-2018-00261
Device Sequence Number11151139
Product Code GEI
UDI-Device Identifier00653405056334
UDI-Public(01)00653405056334(17)200909(10)201809104
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K081634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2020
Device Catalogue Number60-7510-005
Device Lot Number201809104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2018
Initial Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1